Diphenhydramine and alcohol effects of mixing and lethal dose
Despite the many positive properties of diphenhydramine, it is hard to find drug on the shelves of pharmacies. This is not a restriction issue or the loss of demand of the drug from the buyers. Pharmacists do not want to sell antihistamine tablets. And not because of their penny cost – pipette and Zelenka are even cheaper. Just the drug is popular among a certain circle of people – drug addicts with severe addiction. Diphenhydramine and alcohol taken these citizens at the same time, provoke confusion, auditory and visual hallucinations.
Diphenhydramine belongs to the representatives of the first generation antihistamines. Despite synthesized recently effective anti-allergic drugs do not cause drowsiness, the old tool is not losing positions. The thing in the wide therapeutic range of diphenhydramine. In addition to addressing the symptoms of allergies, it has the ability to exert a spasmolytic and local anesthetic effect, reducing smooth muscle tone of the muscles.
Addicts like diphenhydramine for its sedative effect, increasing on a background of reception of alcohol. The effect of the drug on the brain can be described as a neuroleptic. A slight excess of the dose provokes a deep narcotic sleep. In this state man cannot realize and appreciate the threat to his life, to call for help.
Concomitant use of diphenhydramine and ethanol provokes the intensification of the toxic properties of each other. Amazing fact is that the overwhelming majority of people believe that the drug is meant to treat insomnia. After the pills had disappeared from free sale, many elderly people have problems falling asleep. Pharmacies can often hear old people persistently trying to persuade pharmacists to sell them diphenhydramine under the counter, as they can't sleep.
The whole thing developed in drug dependence, which is not able to eliminate even sedatives. All the explanations pharmacists on anti-allergic properties of the drug are perceived in bayonets. Drowsiness is the most powerful side effect of diphenhydramine, greatly limiting its use in the treatment of urticaria and atopic dermatitis, to avoid dangerous consequences.
Toxic properties of diphenhydramine
Apart from eliminating skin rashes, angioedema, atopic dermatitis, diphenhydramine in small doses is used to reduce the frequency of retching in pregnant women. Previously, the drug was used for prevention of seasickness, but now this method has lost relevance due to the synthesis of more safe drugs. Long-term use of diphenhydramine is causing serious harm to the body. The person continually feels sluggish, overwhelmed, tired. If you mix the pills with alcohol, multiple amplification of this effect. The risk of serious complications increases with the presence of such diseases in history:
- bronchial asthma or chronic bronchitis;
- increased intraocular pressure;
- excessive production of thyroid hormones;
- arterial hypertension;
- cardiovascular disease;
- ulcers disease stomach and duodenal ulcers.
Diphenhydramine is used in the complex treatment of many diseases to mitigate possible side effects from taking antibiotics, antispasmodics, or corticosteroids. The drug is not applied in the therapy of people whose profession requires concentration and quick reactions.
Diphenhydramine with alcohol contributes to ulceration of the mucous membranes of internal organs. The thing in the rapid metabolism of these toxic substances. After a few minutes after getting into the stomach antihistamine and alcohol are in the bloodstream and then the liver. Hepatocytes (liver cells) using specific enzymes break down ethanol to acetaldehyde, a very toxic compound. In the absence of diphenhydramine acetaldehyde was metaboliziruetsa would be to the harmless acetic acid. The medicine interferes with this process – in the blood gets a significant amount of toxic substances.
The compatibility of the alcohol with the drug is so low that this combination is often the cause of death in people with acute or chronic renal failure. Paired organs are not able to properly filter the blood from toxic compounds and they accumulate in blood vessels, brain, tissues of internal organs. A slight overdose of diphenhydramine provokes intoxication, pulmonary edema, and cardiac arrest.
Symptoms of poisoning
Vodka with diphenhydramine is rarely taken by chance, by mistake. It is difficult to imagine a situation where a mentally healthy person drinks wine or beer with any pharmacological drug. And on the toxic properties of diphenhydramine heard everything. People with drug dependence use antihistamine medication with alcohol daily with the aim of developing euphoric state. A few weeks later in the body irreversible changes occur:
- sleep becomes shallow, disturbed, changing its phase;
- in women, menstrual upsetcycle;
- reduced the amount of urination, numerous swelling, color changes in urine;
- disrupted digestive system: nausea, vomiting, flatulence, heartburn, belching, constipation;
- pain in region of liver and epigastrium.
Relatives quite difficult to recognize the signs of abuse of diphenhydramine in chronic alcoholics. All the same staggering gait and incoherent speech. Just at simultaneous reception of alcohol and drugs increases the duration and the severity of intoxication.
Be wary when frequent hallucinations, when a person has intimate conversations with himself, or he sees strangers. Especially dangerous is the combination of diphenhydramine and ethanol for the fragile organism of teenagers. That's what will happen after the first use of the explosive mixture:
- lethargy, emotional lability, weakness, apathy;
- respiratory disorders, shortness of breath;
- swelling of the lower extremities, inability to stand upright, violation of coordination of movements;
- the decreased visual acuity, diplopia;
- thready pulse, sudden drop in blood pressure.
Adolescents are still not fully formed organism resistance to the action of diphenhydramine. And high permeability of vessels promotes the rapid spread of toxic substances. In the absence of medical intervention occurs brain swelling and cardiac arrest.
The formation of dependence
Addiction to alcohol along with anti-allergic drug develops immediately. If you add diphenhydramine in a glass with alcohol, the tablet immediately dissolved. This happens in the gastrointestinal tract of humans is formed a toxic mixture, triggers vivid hallucinations. So again to achieve this effect, people begin deliberately to dissolve the diphenhydramine in vodka or beer.
The combination of alcohol and pills damages the liver, kidneys, urinary Prodi. Suffers not only the brain but the entire Central nervous system. The addict loses household and professional skills, his memory worsens.
A small amount of diphenhydramine for chronic alcoholic sometimes becomes a lethal dose for the fragile body of a teenager. Young men, straitened in means, mixing the medication with beer. This combination is even more dangerous – carbonated beverages speed up the absorption of toxic substances. In the first stage of alcohol poisoning and tablets:
- appear auditory and visual hallucinations;
- there is a feeling of euphoria;
- enhanced color perception;
- the person becomes active and sociable.
After a couple of hours narcotic effect weakens, it is replaced by confusion and drowsiness. Sometimes an addict becomes aggressive and dangerous to others.
Is it possible to make an explosive mixture from time to time? Drug experts say no. Dependence is formed very quickly, so the next day the man again dissolve the pill in alcohol. At first he tried to justify poor health, problems in family and at work. And it happens automatically, as when trying to cancel the "treatment" of a drug addict there is a strong withdrawal syndrome.
What effect will cause the intake of alcohol with an antihistamine, is difficult to predict. Especially dangerous is the emergence of hallucinations in people with increased nervous excitability. Arose the visions are so horrible that sometimes people attempt suicide. Even close relatives are not able to prevent the death of a person.
To eliminate addiction to diphenhydramine and ethanol are only able doctors in specialized clinics. Unfortunately, the treatment of the addict without his or her consent is impossible and will not bring the expected result. In addition to getting rid of the psychological and physical addiction, will need further treatment damaged internal organs.